Alert archive / Alabama / Tornado Warnings in 2018
Tornado Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 6, 2018, 12:19 AM CST for Colbert County, Franklin County, Lawrence County, Alabama. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2018, 12:19 AM CST (06:19 UTC)
- Expired
- Nov 6, 2018, 12:45 AM CST
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Colbert County, AL, Franklin County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 12:20 AM CST | TORNADO | 3 Wsw Littleville, AL | CORRECTS PREVIOUS TORNADO REPORT FROM 3 WSW LITTLEVILLE. NWS COORDINATED A STORM SURVEY WITH THE COLBERT COUNTY AND FRANKLIN COUNTY EMA DIRECTORS. THE TEAM DETERMINED NUMEROUS TREE DAMAGE IN FAR SOUTHERN COLBERT COUNTY WAS ATTRIBUTED TO A WEAK EF-0 TORNADO. |
| Nov 6, 12:20 AM CST | TORNADO | 3 Wsw Littleville, AL | NWS COORDINATED A STORM SURVEY WITH THE COLBERT COUNTY AND FRANKLIN COUNTY EMA DIRECTORS. THE TEAM DETERMINED NUMEROUS TREE DAMAGE IN FAR SOUTHERN COLBERT COUNTY WAS ATTRIBUTED TO A WEAK EF-1 TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
044
WFUS54 KHUN 060619
TORHUN
ALC033-059-079-060645-
/O.NEW.KHUN.TO.W.0033.181106T0619Z-181106T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1219 AM CST TUE NOV 6 2018
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Southeastern Colbert County in northwestern Alabama...
Central Franklin County in northwestern Alabama...
West central Lawrence County in northwestern Alabama...
* Until 1245 AM CST.
* At 1219 AM CST, a severe thunderstorm capable of producing a
tornado was located near Belgreen, or 12 miles southwest of
Russellville, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Russellville, Littleville, Belgreen, Mt Hope, La Grange, Tharptown,
Rockwood, Newburg, Dempsey and Isbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3433 8798 3449 8800 3469 8748 3446 8746
TIME...MOT...LOC 0619Z 248DEG 44KT 3443 8792
TORNADO...RADAR INDICATED
HAIL...<.75
$$
Stumpf2 follow-up statements
143
WWUS54 KHUN 060630
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1230 AM CST TUE NOV 6 2018
ALC033-059-079-060645-
/O.CON.KHUN.TO.W.0033.000000T0000Z-181106T0645Z/
Colbert AL-Franklin AL-Lawrence AL-
1230 AM CST TUE NOV 6 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CST FOR
SOUTHEASTERN COLBERT...EASTERN FRANKLIN AND WEST CENTRAL LAWRENCE
COUNTIES...
At 1230 AM CST, a severe thunderstorm capable of producing a tornado
was located over Russellville, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Russellville, Littleville, Belgreen, Newburg, Mt Hope, La Grange,
Tharptown, Isbell, Whiteoak and Rockwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3436 8786 3454 8788 3469 8748 3446 8746
TIME...MOT...LOC 0630Z 248DEG 44KT 3448 8777
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Stumpf452
WWUS54 KHUN 060642
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
1242 AM CST TUE NOV 6 2018
ALC033-059-079-060651-
/O.EXP.KHUN.TO.W.0033.000000T0000Z-181106T0645Z/
Colbert AL-Franklin AL-Lawrence AL-
1242 AM CST TUE NOV 6 2018
...THE TORNADO WARNING FOR SOUTHEASTERN COLBERT...EASTERN FRANKLIN
AND WEST CENTRAL LAWRENCE COUNTIES WILL EXPIRE AT 1245 AM CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 600 AM CST for north central
and northwestern Alabama.
LAT...LON 3436 8786 3454 8788 3469 8748 3446 8746
TIME...MOT...LOC 0641Z 248DEG 44KT 3453 8763
$$
StumpfWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 5, 11:21 PM CST, 58 minutes earlier.
Area forecast discussion, Nov 5, 11:21 PM CST, 58 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1121 PM CST Mon Nov 5 2018 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 920 PM CST Mon Nov 5 2018 Squall line is coming more together now across west TN into NE MS this Mon evening. Developing line is still fairly linear at this point, although as the QLCS becomes more organized over the next couple of hrs, it should begin to show more bowing segments as the airmass continues to destabilize. Tornado Watches are in effect across portions of west/mid TN into north MS and will likely be issued for the cntrl TN Valley in the next hr or so. Main wx threats with the oncoming squall line continue to be damaging winds, large hail and tornadoes. The line should make its way across the area thru the overnight period and begin to exit NE AL heading into the daytime hrs Tue. Trailing cold front will also make its way thru the area shorty after the squall line, exiting NE AL to the east Tue morning. The wx should quickly improve in the wake of the frontal passage Tue morning, with rainfall tapering off just in time for Election Day. Only major change to the ongoing forecast was to have POPs mirror the movement of the squall line to the east during the overnight period. .SHORT TERM...(Tuesday through Wednesday) Issued at 310 PM CST Mon Nov 5 2018 Shower activity will quickly end from west to east across our eastern areas after daybreak Election Day Tuesday, as the QLCS and front head east of the region. Air temperatures behind the front are not that much colder, with highs on Tuesday rising to around 70. This also big picture wise will help tamp down overall storm strength. In a trough dominated mid/upper level pattern into the midweek across the greater North American domain, another system forming to our west will bring more chances of showers for the midweek. Upglide and moisture with this next system, along with minimal shear could bring an isolated thunderstorm in as well. Cooler air filtering in from the west will result in a cooler mid week, with high temperatures only in the low/mid 60s. .LONG TERM...(Wednesday night through Sunday) Issued at 310 PM CST Mon Nov 5 2018 The extended portion of the forecast begins Wednesday night with a disturbance moving through relatively zonal H5 flow. This will have sparked some shower activity across the area during the day Wednesday, with activity tapering off from NW to SE through the day. Lows Thursday morning will bottom out in the lower/middle 40s before yet another disturbance affects the area later in the day. This lobe of vorticity will precede a deepening H5 trof diving SE from the Upper MidW. While scattered showers are possible Thursday, a more widespread rain event arrives the next day as the upper trof deepens and becomes negatively tilted across the Great Lakes. A sfc low will strengthen across the OH Valley and drag a cold front across the area late in the day Friday, bringing upwards of 0.75" of rainfall to the region once again. High pressure at the sfc builds into the area for the weekend, with dry and unseasonably cold temperatures expected. After daytime highs Friday only topping out in the lower/middle 50s, lows Saturday morning will fall into the lower to middle 30s. Some moderation of temps is expected by Saturday afternoon with highs climbing into the lower 50s. A colder morning is expected Sunday morning with temperatures at or slightly below freezing. As a result, widespread frost is expected both mornings, with the potential for a Freeze Warning possible Sunday morning (as of this moment). Will continue to monitor this threat and will issue appropriate products as necessary as the window of time for that nears. Beyond the weekend, another (mostly dry) cold front will push through the area on Monday, with another sfc high building into the area from the NW. Have only included SCHC PoPs for this time period for now, but this may need adjusting as we head through the week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1121 PM CST Mon Nov 5 2018 Squall line will move ewd across north AL heading into the overnight hrs, and impact the KMSL terminal around 06-07Z and the KHSV airport near 08-10Z. Reduced cigs/vis are likely within this line of tsra, along with vrb winds gusting near 40kt at times. The line will then move east of NE AL by Tue morning along with the passage of a cold front, with cloud cover diminishing across the area. South winds around 15-17kt with higher gusts ahead of the front will also diminish with the passage of the front. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...RSB LONG TERM...12 AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 5, 3:14 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 314 PM CST Mon Nov 5 2018 ALZ001>010-016-TNZ076-096-097-061200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 314 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A line of strong to severe thunderstorms will move across the Tennessee Valley late tonight through early Tuesday morning. Isolated severe storms may also develop ahead of this line late this evening. Widespread damaging winds of 60 to 70 MPH are likely and a few tornadoes are possible. A lesser chance for large hail is also possible. The threat for severe storms will be highest for northern and western portions of the area. Storms will exit the area quickly to the east by sunrise or shortly thereafter in northeastern Alabama. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Cold temperatures will filter into the area for late this week, with the potential for widespread frost and freezing temperatures Saturday and especially Sunday mornings. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is requested tonight into early Tuesday morning. 12
In the hours before
Local storm report, Nov 5, 11:34 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1134 PM CST MON NOV 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 1 E WATERLOO 34.92N 88.06W
11/05/2018 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN ON COUNTY RD 14 NEAR COUNTY RD 1.
&&
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:44 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 46 min |
| Nov 5, 10:55 PM CST | Tornado Warning | HUN | Colbert, Lauderdale | 35 min |
| Nov 5, 11:23 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 22 min |
| Nov 5, 11:30 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 45 min |
| Nov 5, 11:45 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 30 min |
| Nov 5, 11:46 PM CST | Tornado Warning | HUN | Colbert, Franklin | 29 min |
| Nov 5, 11:55 PM CST | Tornado Warning | HUN | Lauderdale | 13 min |
| Nov 6, 12:02 AM CST | Tornado Warning | HUN | Colbert, Lauderdale | 28 min |
| Nov 6, 12:10 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 50 min |
| Nov 6, 12:26 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 34 min |
| Nov 6, 12:56 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 34 min |
| Nov 6, 1:27 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Marshall, Morgan | 33 min |
| Nov 6, 1:54 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 36 min |
| Nov 6, 2:27 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 33 min |
| Nov 6, 2:32 AM CST | Tornado Warning | HUN | Jackson | 28 min |
| Nov 6, 2:54 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
| Nov 6, 3:06 AM CST | Tornado Warning | HUN | DeKalb | 9 min |
Nearby
Tornado Warnings in Alabama, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.